Ask a doctor

Can Restylane Be Dissolved Few Days After Injection?

I had Restylane injected under my eyes to fill in wrinkles, and now I have big bags under each eye that makes it look 10 times worse. I also had major bruising on the right eye. Can I go back in and have it dissolved with hyaluronidase even though it was injected just 4 days ago?

Doctor Answers (14)

I advise against Hyaluronidase injections to dissolve Restylane

+5

I do not use hyaluronidase injections to dissolve Restylane. In my opinion you are just compounding the problem.

Especially 4 days after injection with bruising, it would be hard to localize the Restylane for accurate injection.

Restylane will dissolve in time with massage, probably by 3-4 months. I recommend massaging the swelling and waiting.

I am sure you can find a doctor who recommends hyaluronidase injection. However, hyaluronidase may also dissolve tissue that you do not want to dissolve.

Boston Plastic Surgeon
5.0 out of 5 stars 24 reviews

Wait 3 weeks before dissolving Restylane or Juvederm.

+2

Hi.

It does sound like you have a bad result. The under eyes is the trickiest area for injecting Restylane or Juvederm. See another doctor right away. Sometimes, massage can help a lot. But wait several weeks before considering dissolving the filler.

Manhattan Plastic Surgeon
5.0 out of 5 stars 9 reviews

Hyaluronidase for dissolving Restylane

+1

It sounds like you may have some edema due to a compression effect on the lymphatics that drain fluid around your eye.  The bruise is likely worsening the problem.  I would give yourself at least 2 weeks before considering any method to remove the filler.  The swelling may improve over that period.  Although swelling and bruising can happen with any injectable, filler use around the eye requires a skilled, board-certified physician. 

San Diego Dermatologic Surgeon
5.0 out of 5 stars 16 reviews

Dissolving Restylane after injection

+1

Restylane is a very popular and effective hyaluronic acid-base dermal filler. It has been used widely throughout the face for the correction of deep lines and wrinkles. Although it can be used under the eyes, this is one of the trickiest areas because of this area the face has the thinnest skin and has a high concentration of blood vessels which can lead to visible lumpiness and prolonged bruising after an injection.
For this reason, it is essential that you work with a board-certified plastic surgeon who has a great deal of experience with facial rejuvenation and using dermal fillers. They will assess your tissue and determine if the bags can be corrected by adding a small amount of Restylane to even out the result or if the bags should be melted by adding hyaluronidase.
 

Miami Plastic Surgeon
4.5 out of 5 stars 40 reviews

Hyaluronidase 4 days after Restylane?

+1

It is possible to use Hyaluronidase 4 days after Restylane injections. The only issue you may wish to consider is whether or not the swelling has subsided. You may want to wait up to 2 weeks to see that the swelling has gone down before injecting Hyaluronidase.

Call your practitioner to schedule a checkup and see if he/she has the Hyaluronidase product and how long to wait before considering reversal.

Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 6 reviews

Restylane and swelling

+1

Swelling from hyaluronic acid products is common after injection. You should really give it a few more days before you decide to have it dissolved. Once the initial swelling resolves, you may be happy with the results.

Manhattan Plastic Surgeon
4.5 out of 5 stars 14 reviews

Give it a few more days

+1

Yes. Depending in which plane the doctor injected the Restylane, there might be more temporary swelling so you might just give it a few more days to see if it comes down. Ask you doctor if ice packs or Arnica would be advisable.

Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

Yes, it can be corrected early with hyaluronidase

+1

Yes, even after six weeks, the injection of a hyaluronidase solution will usually correct it. It usually takes four to five days to see the resolution.

Bronx Plastic Surgeon
5.0 out of 5 stars 1 review

Yes, the Restylane can be dissolved with hyaluronidase

+1

Injection of filler around the eyes can be reversed with an injection of hyaluronidase. Restylane is a form of hyaluronic acid, so the enzyme hyaluronidase can reverse any fullness. You do need to make sure, however, that what you are seeing is not just swelling from the injection. Restylane can certainly cause redness and swelling for a few days, and this may be all that is occurring. It may be best to call the office where the injection was done to let them know what is going on, but to wait a few days to see if things improve. The hyaluronidase will be effective later and does not need to be administered shortly after the Restylane.

I hope this helps.

San Francisco Plastic Surgeon

Dissolving Restylane early is safe, but waiting has advantages

+1

Restylane can be dissolved at any time. It is just as safe to do that after 4 days as after 4 months. This issue is that what you are seeing may be swelling. Restylane works by attracting fluid and often swells much less after a week or two. In addition dissolving the Restylane will not help the bruise (which might also be contributing to the swelling.

I would wait another week. If you don't see a significant improvement by then you can have it dissolved at that point.

Hope this helps.

Philadelphia Oculoplastic Surgeon
5.0 out of 5 stars 8 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...

Ask a Doctor

Get personalized answers from board-certified doctors. For free.